hi can i ask why i keep getting infection after infection.in the last 7 months i have had 10 different course of antibiotics varying in time from 2 weeks to six weeks duration plus prednisilone 30mg per day for 7 days duration each time..fluid was noted on right lung via x ray .this cleaared after treatment for 6 weeks with different antibiotics..the dosage of antibiotics has been 3x500mg or 4x500mg per day prescribed by my doctor.
also why have my fev figures gone down as follows since stopping smoking plus exerecising virtually daily,i am 59 male.i am feeling as though i am loosing ground every day &more sob.
FEV 1 2.16
Lung fvc 3.64 litre
peak flow 426
LUNG FVC 4.4 Litre
peak flow 420
can a doctor give me opion please on what is happening please,please help
The first step should be to demonstrate that these recurrent incidents are truly infectious and not some type of allergic reaction of the lungs. The location of the fluid might point in one diagnosis direction or another. It would be very unusual to experience a fall in FEV1 of this magnitude, in so short a time, that would prove to be permanent. This probably reflects acute bronchospasm. You will need a chest x-ray, if you've not already had one and may need a CT scan of the lungs and a culture of your sputum.
Keep in mind that if these recurrent "infections" prove not to be infectious at all, your lungs may be responding to some material you encounter at work.
You should seek consultation with a lung specialist to sort this out.
many thanks for your help.i am hoping my fev improves .i did see a chest physician he is of the opion i treat flare ups with prednisilone&stated lungs usually get colonised with bugs.i am retired disabled other problem (post spine surgery)&only one of two allergic reactions in my life are dehumidifier or hepa air filter.it could be one of these so i am deactivating both &hoping for improvement.the only other change since worsening of my fev.&more infections was stopping smoking.best regards.yorkie uk.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.